My husband has been prescribed 100 mg of doxycycline 2 times per day as a maintenance drug - for the rest of his life. He is a heart patient and recently had an infection at the site of his pacemaker. He is experiencing thrush, which he has a liquid medication he's taking for. Two questions (1)will the thrush go away? (2)will his terribly dry skin continue?
Unfortunately because doxycycline is a broad spectrum antibiotic it kills good bacteria (as well as bad) that help keep oral thrush under control.
It is likely that the thrush will go away with treatment but could return at the first sign of stress. He could take a supplement containing Lactobacillus acidophilus which replaces the good bacteria.
Speak to your pharmacist for advice.
Dry skin is not a typical side-effect of doxycycline. Is it itchy? Skin rashes and eczema have been reported.
Your pharmacist will be able to recommend a good body moisturiser. You could see your doctor if this symptom is particularly bothersome.
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Dec 2009 • 4 answers
Posted 24 Aug 2010 • 1 answer
Doxycycline - Side effects? Our son has taken this med for 2 months for acne and has had a reaction?
Posted 14 Feb 2013 • 3 answers
Posted 8 Jun 2013 • 1 answer
Posted 16 Apr 2015 • 2 answers